Hi. My 6 year old daughter starting having seizures about 20 months ago. The first one I witnessed was a petite mal but all the ones since then have been her going stiff with her arms and fists up by her face and she turns anywhere from grey to blue. Her bp bottoms out and her heart rate gets as low at 10 to 20 beats a minute (her PCP witnessed a couple of these episodes). They last about 30 seconds and sometimes she has back to back episodes. Once she wakes up, she is fully aware of her surroundings and can speak but it can take awhile for her vitals to stabilize. They always happen within an hour or two of waking and seem to be triggered by low fluids (during initial medical testing, seizure activity increased greatly as many of the test required her to fast and not drink anything). We have had 3 EEG s the first two were clean and we are still waiting the results of the third one.
We seem to control them with giving her lots of fluids as soon as she wakes up. We were seizure free for the past year until last week. We were travelling and I forgot to give her her Gatorade and it turned out she had a fever. She had a "not so bad" single seizure.
The cardiologist and neurologists have been going back and forth as to whether it was her heart or brain causing the seizures. The neurologist has me completely freaked out that these are temporal lobe seizures and the emergency room doctor and her PCP think its neurocardiogenic syncope. The cardiologist insists it's not her heart despite some odd but minor findings her her cardiac testing.
Anyone else in this situation or went through a similar process getting diagnosed? I'm waiting to see what happens after this round of testing and if nothing seems to be going anywhere, I'm going to take her to Boston Children's and start over. Thanks for reading!
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?